I noticed a peculiar taste to a bottled diet cola drink the other day and was convinced it must have been from a duff batch. Then I found a second bottle just the same. Since then I have bought another four varieties of diet cola by different suppliers, but found the taste of each one objectionably different to how I expected it to taste. It tastes like one ingredient has become too concentrated in the recipe, or it could be that my ability to taste another sweetish taste has diminished so making another taste come too much to the fore. Really annoying as I tend to guzzle the stuff every day but think I will have to find something else. I havent noticed any other things tasting different and wonder if it could be due to a new medication for glaucoma that I have started over a more or less similar period. Anybody had a similar experience?
I wrote in a few months ago when I’d lost my sense of taste. It came back eventually but a lot of things tasted peculiar for a while. It wasn’t the medication.
I can no longer eat a normal spicy curry! I have just found a take away that will do me a special with no heat at all, I also often have a metallic taste.
I get this at times. Normally before a relapse. I lost all taste for about a month once but it thankfully came back x
yep-my taste has been affected permanently…
Strange. Only this week I’ve been telling hubby tea doesn’t taste right. Quite metallic. I’ve only been drinking tap water all weekend.
i couldn’t stand the taste of ms.
the taste of ms is the lack of normal taste.
i found that eating fresh pineapple was brilliant at getting the normal taste to return.
then pineapple became nasty so switched to watermelon.
now i just manage without such knife heavy fruit!!
Oh thats neat! I found that somebody taking the same medication as me but for a different reason - Acetazolemide - reported exactly the same experience, or I should say side-effect:
“she noticed that the carbonated cola beverage she was drinking tasted bitter, although the same carbonated beverage tasted normal to a colleague not taking a carbonic anhydrase inhibitor. The same phenomenon was noted with a second can . . .”
And now I’ve found a number of other reports of the same thing. Oh well at least I know its only the medication, which I’ll be able to stop soon.
To my joy yesterday in a supermarket, they had dates. For some reason when everything in the world tastes of nothing, I can taste and appreciate dates. I savour each tiny bit, it was lovely I almost felt a little tear trickle.